Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 364, NWS St. Louis, MO

August 7, 2000Boone County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 6:54 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 6:54 PM CDT (23:54 UTC)
Expired
Aug 7, 2000, 8:00 PM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Boone County, MO, Moniteau County, MO

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:25 PM CDTThunderstorm Wind 51 ESturgeon, MO
Aug 7, 7:50 PM CDTThunderstorm Wind 51 EHuntsdale, MOTrees were reported down on Route O near Huntsdale.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 072359
SVRSTL
MOC019-135-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI
  MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 20 MILES WEST OF COLUMBIA TO 15 
  MILES WEST OF CALIFORNIA.  THE LINE WAS MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH...
  ROCHEPORT
  COLUMBIA
  HARRISBURG
  MIDWAY
  ASHLAND
  JAMESTOWN
  TIPTON
  CALIFORNIA  

THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3921 9247 3861 9284 3850 9248 3926 9224

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON AUG 7 2000

ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA.  MAIN CONCERNS AGAIN
THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON
THE NEXT 24-30H.

SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC
DATA.  OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY
WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO.  AMS ACRS MOST
OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG
TDA.  STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO
OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL
MOIST PUME EVIDENT IN WATER VAPOR IMAGERY.  MDLS INDCTG THIS AXIS TO
SHIFT MORE EWD OVR THE NEXT 24H.  THIS WL OCCUR AS LL FLOW/LLJ BACKS
A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT
INTO TUE MRNG.  ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR
WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT
WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70
COORIDOOR LATER TNGT.  QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING
LKG THAN 12Z MDLS.  HV MENTIONED HVY RN POTNTL INTO THE ZNS.  ALSO
NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF.  ZN OF BEST FRCG
TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH
VEERING LLJ.

MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT
HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES.  CUD HV
REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO
MID MRNG LIKE LAST FEW DAYS.

WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE
APPARENT.  CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE
CASE AGAIN TMW.  WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS
CAVEATS CUD HAMPER IT.

.STL...NONE
GLASS

In the hours before

Special weather statement, Aug 7, 3:25 PM CDT, 3 hours 29 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM AM CDT MON AUG 7 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION THIS AFTERNOON AND TONIGHT.  SOME CITIES INCLUDED IN THE
SLIGHT RISK THREAT ARE...COLUMBIA...JEFFERSON CITY...ST LOUIS
...HANNIBAL AND QUINCY.

EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS MAY NEED TO BE
ACTIVATED THIS AFTERNOON AND TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PARTS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:36 AM CDTSevere Thunderstorm WarningLSXGasconade, Osage39 min
Aug 7, 5:43 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway47 min
Aug 7, 6:20 AM CDTSevere Thunderstorm WarningLSXFranklin40 min
Aug 7, 7:09 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway51 min
Aug 7, 5:16 PM CDTSevere Thunderstorm WarningLSXBoone44 min
Aug 7, 5:28 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe47 min
Aug 7, 5:28 PM CDTSevere Thunderstorm WarningLSXShelby47 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningLSXCallaway45 min
Aug 7, 6:13 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls47 min
Aug 7, 6:27 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery48 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningLSXLincoln59 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.